1. Patients launch $1.27 million crowdfunding campaign for ME/CFS gut microbiome study.
    Check out the website, Facebook and Twitter. Join in donate and spread the word!
AVIVA Semi-Finals: National ME/FM Action Network is competing for $100,000
The National ME/FM Action Network in Canada is competing for $100,000 for biomedical research of ME and FM in the Aviva Community Fund contest. With thanks to all who helped, they made it through the first round of voting into the Semi-Finals.
Discuss the article on the Forums.

Has anyone experience mental issues with taking florinef?

Discussion in 'Problems Standing: Orthostatic Intolerance; POTS' started by beverly78, May 19, 2014.

  1. beverly78

    beverly78

    Messages:
    22
    Likes:
    0
    I have been having lots of mental issues lately. Extreme fear of death, anxiety, depression and always feel confused. I learned today that these can all be side effects of florinef. Has anyone else experienced these types of issues?
     
  2. Ema

    Ema Senior Member

    Messages:
    3,499
    Likes:
    3,976
    Midwest USA
    Every once in a while someone will report psychological symptoms while taking Florinef. It might not be the drug itself though but could also be things *around* the drug. I would investigate further as it can be a big help with dysautonomia.

    Most common is electrolyte imbalance - low sodium and potassium levels - as shown on a CMP. This can be a huge trigger for anxiety. Are you supplementing with a good quality sea salt? Taking supplemental slow release potassium?

    Are you getting regular labs? I got labs every week or two when I first started Florinef to learn how much sodium and potassium I needed to supplement. Then over time I was able to decrease to monthly labs.

    What dose of Florinef are you on? How often do you take it?

    What other meds are you on?

    Are you adrenals and thyroid solid in function? How is your blood pressure? Blood sugar?

    Any or all of these other factors could also play into how well (or not) you tolerate Florinef.
     
  3. beverly78

    beverly78

    Messages:
    22
    Likes:
    0
    No one has really monitored my sodium or potassium. However for two months florinef was the only med I was on and I drank 3 liters of gatorade a day plus lots of sodium and wore compression socks. My heart rate never changed in those two months. I am pretty sure low blood volume was never my issue. During that time my mental issues got worse. I am on .1mg and take it once a day. Everything they tested came back fine. My blood pressure and blood sugar are always fine. I am now taking a beta blocker.
     
  4. SOC

    SOC Senior Member

    Messages:
    5,364
    Likes:
    6,446
    USA
    My daughter and I both take Florinef and have never had the side effects you describe.

    It certainly sounds like Florinef is not the med for you. I hope the beta blocker works better for you.
     
  5. beverly78

    beverly78

    Messages:
    22
    Likes:
    0
    I really do not care for it either nothing really seems to be working. I am ready to be off both. I rather just go back to the heart issues and have my head and emotions back to normal.
     
  6. Ema

    Ema Senior Member

    Messages:
    3,499
    Likes:
    3,976
    Midwest USA
    Yikes...3L of Gatorade would be enough to make anyone feel like horrible crap. High fructose corn syrup hits the liver just like alcohol...without any of the fun buzz. Just all the damage.

    Hope the beta blocker works better for you.
     
    ahimsa and SOC like this.
  7. beaker

    beaker CFS/ME 1986

    Messages:
    430
    Likes:
    662
    USA
    A close friend had extreme negative reaction to Florinef w/ mental health issues that were not previously present or could otherwise be accounted for. It is not common, but it does happen. I would stop.
     
    SOC likes this.
  8. allyann

    allyann Senior Member

    Messages:
    257
    Likes:
    191
    Melbourne Australia
    @beverly78, I had a severe psychotic episode whilst on Florinef. I was hospitalised for five weeks. I was put on Cymbalta and the combination raised my blood pressure to a extremely high point. The doctors took me off Florinef and the voices and black thoughts disappeared. I have never had had these thoughts prior to or after coming off Florinef. I believe I did have an adverse reaction to Florinef.

    I would speak to your doctor straight away or consult a psychiatrist or psychologist to determine if it is causing your issues. They would also be able to monitor you in case you become worse.

    Let me know how you a going xx
     
    beaker and Valentijn like this.
  9. Ema

    Ema Senior Member

    Messages:
    3,499
    Likes:
    3,976
    Midwest USA
    That was actually approximately my reaction to Cymbalta alone...it took me almost 6 years to get over a few months of that evil drug. I wasn't hospitalized but I probably should have been.

    It was awful and no one got how dangerous it can be to put low cortisol/adrenally insufficient patients on SSRIs. It just causes more damage because increasing serotonin levels also increases cortisol levels which increases the burden on a system that is already dysfunctional. In my case, it isn't an exaggeration to say that it nearly killed me.
     
  10. allyann

    allyann Senior Member

    Messages:
    257
    Likes:
    191
    Melbourne Australia
    Seems like it could be our immune systems response to these drugs?
     
  11. Ema

    Ema Senior Member

    Messages:
    3,499
    Likes:
    3,976
    Midwest USA
    I think for me it's something to do with serotonin. Even things like 5-HTP don't tend to agree with me (though not to the same extent at all as the SSRIs and their ilk).

    It's weird though because my serotonin always tests low on neurotransmitter testing. Then again, I'm not sure I think too much can be determined by urinary NT testing anyway...
     
  12. beverly78

    beverly78

    Messages:
    22
    Likes:
    0
    This is exactly the reason I hate doctors. The psychiatrist I saw recently is the one that brought up the side effect of florinef not the 10 or more doctors I have mentioned my issues too. I also always have head pressure that is always constant when I am upright. Did anyone experience that as well? Of course the psychiatrist wants me to take cymbalta. I want to be done with the meds completely. The cardiologist said to just stop taking it but I am tapering off instead since I read it can be bad to just stop taking it.
     
  13. beverly78

    beverly78

    Messages:
    22
    Likes:
    0
    how long did it take for you to taper off? an notice a difference?
     
  14. allyann

    allyann Senior Member

    Messages:
    257
    Likes:
    191
    Melbourne Australia
    It was only a week or so.
     
  15. Gingergrrl

    Gingergrrl Community Support Volunteer

    Messages:
    2,178
    Likes:
    3,670
    USA
    I am on my second day of Florinef and so far have not had any issues like these (but I experienced a feeling of pressure in my head that turned into a headache and also insomnia on the first night.)

    Did you start on a low dose and taper it up? I am now doing that thanks to what I read on this board. I am still unclear re: the salt/potassium levels that are right for me. I noticed that V-8 has massive sodium and potassium in it and this would probably be healthier than drinking gatorade.

    However, if the depression, anxiety, or psychiatric symptoms continue, please tell your doctor asap and this just may not be the right meed for you.
     
  16. xks201

    xks201 Senior Member

    Messages:
    618
    Likes:
    187
    If I don't take salt pills with it like 2 a day that can happen.
     
  17. ellenelle

    ellenelle

    Messages:
    13
    Likes:
    1
    I've been taking Florinef on and off for maybe three years, in combination with hydrocortisone. I have never taken more than one quarter of a .1 mg pill, most often a crumb has been sufficient. I know I need to take a break if I start feeling anxious and depressed. I don't know how sensitive you are, but an entire pill seems like way too much, at least to start with. You can get noticeable benefit using a tiny amount.
     

See more popular forum discussions.

Share This Page